Translator Disclaimer
June, 1990 Improved Confidence Intervals for a Normal Variance
Glenn Shorrock
Ann. Statist. 18(2): 972-980 (June, 1990). DOI: 10.1214/aos/1176347636

Abstract

The usual confidence interval for the variance $\sigma^2$ of a normal distribution is a function of the sample variance alone. In this paper, we construct confidence intervals for $\sigma^2$ that also depend on the sample mean. These intervals have the same length as the shortest interval depending only on the sample variance and have uniformly higher probability of coverage. The coverage probabilities of these intervals and others are compared.

Citation

Download Citation

Glenn Shorrock. "Improved Confidence Intervals for a Normal Variance." Ann. Statist. 18 (2) 972 - 980, June, 1990. https://doi.org/10.1214/aos/1176347636

Information

Published: June, 1990
First available in Project Euclid: 12 April 2007

MathSciNet: MR1056347
zbMATH: 0703.62040
Digital Object Identifier: 10.1214/aos/1176347636

Subjects:
Primary: 62C99
Secondary: 62F25

Keywords: generalized Bayes

Rights: Copyright © 1990 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.18 • No. 2 • June, 1990
Back to Top